7 doctors weighed in:

Can dm, copd, htn or its medications cause rise in sgot and sgpt level?

7 doctors weighed in
Dr. Keith Robinson
Internal Medicine - Pulmonology
5 doctors agree

In brief: Yes

Some medications for dm are metabolized in the liver. Most inhaled meds for COPD can also affect liver function.
Some diseases of the lung, like Alpha one antitrypsin disease present as both COPD and liver enzyme elevation.

In brief: Yes

Some medications for dm are metabolized in the liver. Most inhaled meds for COPD can also affect liver function.
Some diseases of the lung, like Alpha one antitrypsin disease present as both COPD and liver enzyme elevation.
Dr. Keith Robinson
Dr. Keith Robinson
Thank
1 comment
Dr. Victor Bonuel
Agree. Some medications are either metabolized in the liver &/or excreted by the kidneys. Abnormalities in the liver & kidney function sometimes may occur after taking them. Mild elevations in theses tests are not worrisome. (You may check the side effect profile of the meds or you can ask a pharmacist for assistance opr query).But persistence and increasing values in these tests need to be evaluated by a physician.
Dr. Aaron Milstone
Internal Medicine - Pulmonology
1 doctor agrees

In brief: Not really

It is unlikely any of these diseases have affected your liver enzymes.
Diabetes could cause a fatty liver which might do it but it is uncommon to see high levels of these enzymes. More likely the medications to treat your diabetes or HTN may be doing it.

In brief: Not really

It is unlikely any of these diseases have affected your liver enzymes.
Diabetes could cause a fatty liver which might do it but it is uncommon to see high levels of these enzymes. More likely the medications to treat your diabetes or HTN may be doing it.
Dr. Aaron Milstone
Dr. Aaron Milstone
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
18 years in practice
497K people helped
Continue
111,000 doctors available
Read more answers from doctors